of Patras

of Mathematics

Vassilios Papageorgiou

Mailing address:
Vassilios Papageorgiou
University of Patras
B/M 360

E-mail: vassilis [at]
Office : +30 2610 99 7837
Fax : +30 2610 99 7837


SIDE Conferences


Undergraduate studies in Mathematics at the University of Patras (1974-1976) and the University of Athens, (1976-1978) Greece.

Diplome d'Etudes Approfondies en Mathématiques  Pures; Université Pierre & Marie Curie - PARIS VI, 1980.

Doctorat de 3eme cycle en Mathématiques Pures, Université  Pierre & Marie Curie - PARIS VI, 1983.
Thesis title: «Graduations des algèbres de Lie»

Ph.D, Clarkson University, Potsdam NY, 1988. Thesis title «Analytical Approaches of Integrable and Near-integrable Dynamical Systems».


Research domain

 Mathematical  Physics, Integrable Nonlinear Dynamical Systems and their perturbations, Discrete Integrable Systems


Has taught undergraduate and graduate courses on:


PhD students



  • B. Dorizzi, B.Grammaticos, R.Padjen and V.Papageorgiou, Nouvelles  Intégrales de  Mouvement pour le Système de Toda, C.R.A.S. Paris,  t.295 (1982) 321. MR0681607 (84h:58071)

  • V. Papageorgiou, Graduations des Algèbres de Lie, Thèse de 3ème  cycle, Université  Pierre & Marie Curie, Paris, 1983.

  • B.Dorizzi, B.Grammaticos, R.Padjen and V.Papageorgiou, Integrals of Motion for Toda Systems with Unequal Masses, J. Math. Phys.25 (7),1984, 2200-2211, MR0748400 (85i:70021) doi:10.1063/1.526411    

  •  T.C.Bountis, V.Papageorgiou, P.Winternitz, On the Integrability of Systems of Nonlinear ODE's with Superposition Principles, J.Math.Phys.27(5) May 1986, 1215-1224. MR0836021 (87m:58069) doi:10.1063/1.527128    

  •  T. Bountis, V. Papageorgiou, and M. Bier, On the Singularity Analysis of Intersecting Separatrices in Near-Integrable Dynamical Systems, Physica 24D (1987) 292-304. MR0887854 (88d:34053) doi:10.1016/0167-2789(87)90081-9   

  • A.S.Fokas, V.Papageorgiou, Inverse Problems and a Unified Approach to the Integrability in 1, 1+1 and 2+1 Dimensions, in Solitons;  M. Lakshmanan ed. Springer-Verlag, Berlin, 1988. MR0938114 (89h:35336)   

  • V.G.Papageorgiou, Analytical Approaches to Integrable and Near-Integrable Dynamical Systems, Ph.D. Thesis, April 1988, Clarkson University.

  •  E.Barouch, A.S.Fokas, and V.Papageorgiou, Algorithmic Construction of the Recursion Operators of Toda and Landau-Lifshitz Equation, RIMS Publications, 650, (1988) 179-196. σύνδεσμος    

  •  E. Barouch, A.S. Fokas, V. Papageorgiou, The Bi-Hamiltonian Formulation of the Landau-Lifshitz Equation, J. Math. Phys.29 (12) (1988) 2628-339. MR0969716 (89i:58047) doi:10.1063/1.528053   

  • E. Barouch, A.S. Fokas, V. Papageorgiou, On the Time Evolution Equations of Spin Systems and their Continuous Limit, Proceedings of the International School on Applied Mathematics: Symmetries and Nonlinear Phenomena, D.Levi, P. Winternitz, World Scientific, Singapore, 1988. MR1119850 (92f:82040)   

  •  B. Grammaticos, V. Papageorgiou, Integrable Bouncing Ball Models, Phys. Rev. A, 37, 12 (1988) 5000. MR0949170 (89f:70022) doi: 10.1103/PhysRevA.37.5000   

  •  M.L. Glasser, V.G. Papageorgiou, T.C.Bountis, Mel'nikov Function for 2-dimensional Mappings, SIAM J. Appl. Math. 49, 3(1989) 692. MR0997915 (90f:58116)   

  • F.W.Nijhoff and V.G. Papageorgiou, Lattice Equations Associated with the Landau-Lifshitz Equations, Phys. Lett. 141A(1989) 269. MR1025271 (91a:82007) DOI:10.1016/0375-9601(89)90483-0 

  • T. Bountis, M. Bier and V.Papageorgiou, A Singularity Analysis to the Solutions of Duffing's Equation, in Symmetries and Singularity Structures, M. Lakshmanan, M. Daniel, eds, Springer Verlag, Berlin, 1990.   

  • V.G.Papageorgiou, F.W.Nijhoff and H.W.Capel, Lattice Equations and Integrable Mappings, in Nonlinear Evolution Equations and Dynamical Systems, pp. 182--187, S.Carrillo and O.Ragnisco Eds., Springer Verlag, Berlin, 1990. MR1075835 (91m:58078)   

  • V.G.Papageorgiou, F.W.Nijhoff and H.W.Capel, Integrable Mappings and Nonlinear Integrable Lattice Equations, Phys. Lett. 147A (1990) 106 MR1063609 (91g:58126)  doi:10.1016/0375-9601(90)90876-   

  • F.W.Nijhoff and V.G.Papageorgiou, Similarity Reductions of Integrable Lattices and Discrete Analogues of the Painlev\'e II Equation, Phys. Lett. 153A (1991) 377, MR1098879 (92b:58103) doi:10.1016/0375-9601(91)90955-8   

  • H.W.Capel, F.W.Nijhoff and V.G.Papageorgiou, Complete Integrability of Lagrangian Lattices and Mappings of KdV Type, Phys. Lett. 155A (1991) 337.  MR1111648 (92f:58077) doi:10.1016/0375-9601(91)91043-D   

  • G.R.W.Quispel, H.W.Capel, V.G.Papageorgiou and F.W.Nijhoff, Integrable Mappings derived from Soliton Equations, Physica 173A (1991) 243. MR1109691 (92i:58082) doi:10.1016/0378-4371(91)90258-E,   

  • H.W.Capel, F.W.Nijhoff, V.G.Papageorgiou and G.R.W.Quispel, Integrable Mappings and Soliton Lattices, in  Proc. of the Intl. Workshop on "Solitons and Chaos", Brussels, Belgium, Antoniou, I.; Lambert, F. J. (eds.),1991,  Springer Verlag.   

  • F.W.Nijhoff, V.G.Papageorgiou and H.W.Capel, Integrable Time-Discrete Systems: Lattices and Mappings, in Proc Intl. Workshop on Quantum Groups ,The Euler Int. Math. Institute, Leningrad , USSR, nov.1990, ed.P.P.Kulish, Springer  Lecture Notes in Mathematics 1510 (1992) 312-325. MR1183496 (93h:58076)   

  • B.Grammaticos, A.Ramani, V.Papageorgiou, Do Integrable Mappings Have the Painlevé Property?, Phys. Rev. Lett. 67 (1991) 1825.  MR1125950 (92f:58081) doi:10.1103/PhysRevLett.67.1825,   

  • F.W.Nijhoff, H.W.Capel and V.G.Papageorgiou, Integrable Quantum Mappings, Phys. Rev. A 46 (1992) 2125. MR1178639 (93f:58107)  doi: 10.1103/PhysRevA.46.2155,   

  • F.W.Nijhoff, V.G.Papageorgiou, H.W.Capel, G.R.W.Quispel, The Lattice Gel'fand-Dikii Hierarchy, Inverse Problems 8 (1992) 597. MR1178232 (93h:58077) doi:10.1088/0266-5611/8/4/010, [

  • B.Grammaticos, G.Karra, V.Papageorgiou, A.Ramani, Integrability of Discrete-Time Systems, in Chaotic Dynamics: Theory and Practice , NATO ASI July 1991, ed. T. Bountis, Plenum. MR1209868 (93k:39004)   

  • V.G.Papageorgiou, F.W.Nijhoff, B.Grammaticos, A.Ramani, Isomonodromic Deformation Problems for Discrete Analogues of Painlevé Equations, Phys. Lett. 164A (1992) 57-64. MR1162062 (93c:58092) doi:10.1016/0375-9601(92)90905-2,   

  • B.Grammaticos, A.Ramani, V.G.Papageorgiou, F.W.Nijhoff, Quantization and Integrability of Discrete Systems, J. Phys. A: Math. Gen. 25 (1992) 6919-6427.  MR1196876 (94e:39004)doi:10.1088/0305-4470/25/23/035,   

  • V.Papageorgiou,  B.Grammaticos, A. Ramani, Integrable Lattices and Convergence Acceleration Algorithms, Phys. Lett. 179A (1992) 111-115. MR1230809 (94b:65009) doi:10.1016/0375-9601(93)90658-M,   

  • B. Grammaticos, F.W.Nijhoff, V. Papageorgiou, A. Ramani, J. Satsuma, Linearization and solutions of the discrete Painleve-III equation, Phys. Lett.185A (1994) 446-452.. MR1263637 (95a:34011)  doi:10.1016/0375-9601(94)91124-X,   

  • V.Papageorgiou, B.Grammaticos, A.Ramani, Orthogonal Polynomial approach to Discrete Lax Pairs for Initial-Boundary Value Problems of the QD Algorithm, Lett. Math. Phys. 34(2), 91–101, 1995. MR1335578 (96d:58068) doi: 10.1007/BF00739089,  

  • V.Papageorgiou, B.Grammaticos, A.Ramani, Integrable Difference Equations and Numerical Analysis Algorithms, CRM-Proceedings and Lecture Notes in Mathematics, Vol. 9, AMS 1996, 269-280, MR1416845 (97k:39013)   ( Google books)    

  • A. Ramani, B. Grammaticos, V. Papageorgiou, Singularity Confinement, CRM-Proceedings and Lecture Notes in Mathematics, Vol. 9, AMS 1996,  303-318. MR1416848 (97j:58071)   

  • V.G. Papageorgiou, F.W.Nijhoff, On some integrable discrete-time systems associated with the Bogoyavlensky lattices, Physica A 228 (1996)  172-188. MR1399287 (97d:58102)   doi:10.1016/0378-4371(95)00440-8,   

  • Grammaticos, B.; Papageorgiou, V.; Ramani, A. Discrete dressing transformations and Painlevé equations. Phys. Lett. A 235 (1997), no. 5, 475--479. MR1480089 (98m:39045) doi:10.1016/S0375-9601(97)00640-3,   

  • V.G. Papageorgiou, Difference isomonodromy problems and discrete Painleve equations. SIDE III---symmetries and integrability of difference equations (Sabaudia, 1998), 347-352, CRM Proc. Lecture Notes, 25, Amer. Math. Soc., Providence, RI, 2000.  MR1771736 (2002i:39014) Google books   

  • Tongas A., Tsoubelis D. and Papageorgiou V., Symmetries and  Group Invariant Reductions of Integrable Partial Difference Equations, Eds. N.H. Ibragimov, C. Sophocleous, P.A. Damianou, (10th  Intern. Conference in Moderm Group Analysis (MOGRAN) 24-31 October 2004, Larnaca, Cyprus.   

  • Papageorgiou V.G., Tongas A.G. and Veselov A.P., Yang-Baxter Maps and Symmetries of Integrable Equations on Quad-graphs, J. Math. Phys. 47, 083502 1-16. MR2392897 (2009b:37124) doi:10.1063/1.2227641,    

  • Vassilios G. Papageorgiou, Anastasios G. Tongas A, Yang-Baxter Maps and Multi-field Integrable Lattice Equations, 2007, J. Phys. A: Math. Theor. 40, 12677–12690, MR2392897 (2009b:37124)doi:10.1088/1751-8113/40/42/S12,   

  • Damianou, P. A., Papageorgiou, V. G., On an  Integrable Case of Kozlov-Treshchev BirkhoffIntegrable Potentials, Regul. Chaotic Dyn. 12 (2007),   No. 2,   160--171. MR2350304 (2008i:37115)  doi: 10.1134/S1560354707020049,   

  • B. Grammaticos, A. Ramani, V.  Papageorgiou, J. Satsuma and R. Willox, Constructing Lump-Like   Solutions of the Hirota- Miwa Equation, 2007 J. Phys. A: Math. Theor. 40 12619-12627, MR2392893 (2009a:35210) DOI:10.1088/1751-8113/40/42/S08,   

  •  D.G. Nomikos, V.G. Papageorgiou,  Non-integrability of the Anisotropic Størmer Problem and the       Isosceles Three-Body Problem, Physica D 238 (2009) pp. 273-289. MR2590450 (2011d:70022) doi:10.1016 /j.physd.2008.10.010 ,    

  •  Th. E. Kouloukas, V.G. Papageorgiou, Yang-Baxter maps with two by two first-degree polynomial Lax matrices, J. Phys. A: Math. Theor. 42 (2009) 404012 (12pp)  MR2544276 (2010j:37098) doi:10.1088/1751-8113/42/40/404012,   

  • P D Xenitidis and V G Papageorgiou, Symmetries and integrability of discrete equationsdefined on a black–white lattice, J. Phys. A: Math. Theor. 42 454025 (13pp), 2009 MR2556667 (2011e:37162) doi:10.1088/1751-8113/42/45/454025.    

  • Papageorgiou, V. G., Suris, Yu. B., Tongas, A. G., Veselov, A. P., On Quadrirational Yang-Baxter Maps,  SYMMETRY INTEGRABILITY AND GEOMETRY-METHODS AND APPLICATIONS, 6: No. 033, 9pp., 2010, MR2647312 (2011f:37103)  doi:10.3842/SIGMA.2010.033.

  • Th. E. Kouloukas, V.G. Papageorgiou, Entwining Yang-Baxter maps and integrable lattices, arXiv:1006.2145v1 [math-ph], Banach Center Publ. 93 (2011), 163-175.

  • Th. E. Kouloukas, V.G. Papageorgiou, Poisson Yang-Baxter maps with polynomial Lax matrices, arXiv:1106.0214 , J. Math. Phys. 52, 073502 (2011); (18 pages)


june 2011